Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 184, NWS Jackson, MS

March 29, 2000Copiah County, Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 8:15 AM CST for Copiah County, Hinds County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2000, 8:15 AM CST (14:15 UTC)
Expired
Mar 29, 2000, 8:45 AM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Copiah County, MS, Hinds County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 291416
SVRJAN
MSC029-049-291445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 845 AM CST

* AT 815 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF UTICA...OR ABOUT 11 MILES
  WEST OF CRYSTAL SPRINGS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CRYSTAL SPRINGS AT 830 AM CST
  NEAR TERRY AT 840 AM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS 
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

74

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:36 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 29, 3:36 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST WED MAR 29 2000

LATEST SURFACE ANALYSIS INDICATES STALLED FRONTAL BOUNDARY FROM JUST
SOUTH OF MERIDIAN TO JACKSON TO NEAR MONROE LOUISIANA. 88D
INDICATING SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG THE
BOUNDARY...OVER THE JACKSON METRO AREA AND SOME STRONGER STORMS OVER
THE NORTHEAST LA PARISHES. CONVECTION IS MOSTLY ELEVATED AT THIS
TIME. MOISTURE RICH AIR WILL BE SOUTH OF THE BOUNDARY...WITH CURRENT
DEWPOINTS IN THE MID 50S TO UPPER 60S.

MODELS IN FAIR AGREEMENT TODAY...WITH A VERY ACTIVE SOUTHERN STREAM
PATTERN. STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER
CENTRAL/SOUTH CENTRAL MS UNTIL TONIGHT...WHEN IT BEGINS MOVING BACK
NORTH AS A WARM FRONT...AS A LOW MOVES EAST ALONG THE BOUNDARY.

CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THE BOUNDARY. CAPES ARE
FORECAST TO BE ABOVE 2000 J/KG IN THE SOUTH AND SOUTHEAST ZONES
LATER TODAY AND TONIGHT...WITH A BROAD SWATH OF ABOVE 1000 J/KG
CAPES SOUTH OF INTERSTATE 20. NEGATIVE LIS ARE FORECAST IN THE SAME
AREA...WITH -5 VALUES IN THE SOUTHERN AND SOUTHEASTERN TIER OF
ZONES. WITH AREA SOUTH OF I-20 IN MODERATE RISK FOR DAY ONE...WILL
MENTION SEVERE IN ZONES FOR THAT AREA.

ELEVATED CONVECTION IS POSSIBLE NORTH OF THE BOUNDARY THIS MORNING.
LATER IN THE PERIOD...CONVECTION WILL BECOME MORE SURFACE BASED.
BOTH THE ETA AND AVN FORECASTING A SHORTWAVE...CURRENTLY MOVING
QUICKLY OVER THE DESERT SOUTHWEST...TO BE OVER NORTHERN MS BY THE 24
TO 36 HOUR TIME PERIOD. LOW PRESSURE WILL BE OVER SOUTHWEST MS AT
THIS TIME AND WARM FRONT WILL BE OVER NORTHERN MS.

DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA BY THURSDAY AFTERNOON
AS LOW PRESSURE IS EAST OF THE AREA AND ASSOCIATED FRONTAL BOUNDARY
IS OVER EXTREME SOUTHERN MS. FRIDAY LOOKS TO BE MUCH DRIER.

AS FAR AS GUIDANCE GOES...AVN LOOKS MUCH BETTER THAN THE MOS AT THIS
TIME. THINK THE MOS POPS ARE WAY TOO LOW...CONSIDERING WE HAVE
ONGOING CONVECTION. TEMPS LOOK FAIRLY CLOSE AND WILL TAKE
COMPROMISE.

QPF DISCUSSION: ETA QPF LOOKS GOOD THIS MORNING. INITIAL CONVECTION
LOOKS TO BE OVER THE CENTRAL SECTIONS OF THE STATE. LATER IN THE
DAY...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE STATE.

IN THE EXTENDED: CURRENT PACKAGE LOOKS FINE AND WILL ONLY MAKE
COSMETIC CHANGES.

.PRELIM NUMBERS...R
JAN 74/57/73/51 7720
MEI 75/56/73/50 7720

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
32

In the hours before

Special weather statement, Mar 29, 5:05 AM CST, 3 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291700-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CST WED MAR 29 2000

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT OVER PORTIONS OF
   THE FORECAST AREA...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT AN AREA ALONG
AND SOUTH OF A WINNSBORO LOUISIANA...TO JACKSON MISSISSIPPI...TO
MERIDIAN MISSISSIPPI LINE OR GENERALLY ALONG AND SOUTH OF INTERSTATE
20 IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST FARTHER TO THE NORTH
FROM CROSSETT ARKANSAS EAST THROUGH GREENWOOD AND COLUMBUS
MISSISSIPPI.

A STATIONARY SURFACE FRONT WAS DRAPED ACROSS CENTRAL LOUISIANA AND
MISSISSIPPI EARLY THIS MORNING WITH SURFACE DEW PTS IN THE UPPER 50S
AND LOWER 60S SOUTH OF THE FRONT. INSTABILITIES WILL INCREASE AS THE
DAYTIME HEATING OCCURS ACROSS THE OUTLOOK AREA. MODERATE WIND SHEAR
IN THE ATMOSPHERE WILL ALSO BE PRESENT DURING THIS TIME AS AN UPPER
LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES MOVES TOWARDS THE LOWER
MISSISSIPPI VALLEY TODAY INTO TONIGHT. AS THE UPPER LEVEL ENERGY
INTERACTS WITH THE MOIST...UNSTABLE AIRMASS ALONG AND SOUTH OF THE
STATIONARY BOUNDARY...THUNDERSTORMS WILL BECOME MORE WIDESPREAD.
SOME THUNDERSTORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE
ACROSS THE OUTLOOK AREA LATER TODAY INTO TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL CABLE T.V ,AND RADIO
STATIONS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION.
NEXT THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 10 AM.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.